EconPapers    
Economics at your fingertips  
 

Boundary Conditions for Ratios with Positively Distributed Components

Stuart McLeay

Journal of Business Finance & Accounting, 1997, vol. 24, issue 1, 67-84

Abstract: This paper describes the statistical properties of the ratio of two positively distributed variables where the numerator is a component of the denominator and where, therefore, the ratio has implicit boundaries of 0 and 1. Johnson's bounded distribution (the SB) is suggested as a model for ratios of this type, and is derived in this paper as a ratio of lognormal variates. An empirical analysis of bounded financial ratios of UK companies confirms the goodness of fit.

Date: 1997
References: Add references at CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://doi.org/10.1111/1468-5957.00095

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jbfnac:v:24:y:1997:i:1:p:67-84

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0306-686X

Access Statistics for this article

Journal of Business Finance & Accounting is currently edited by P. F. Pope, A. W. Stark and M. Walker

More articles in Journal of Business Finance & Accounting from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jbfnac:v:24:y:1997:i:1:p:67-84